MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Purulent Discharge (1812); Unspecified Infection (1930); Staphylococcus Aureus (2058); Sepsis (2067)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: neu_unknown_lead, product type: lead.Other relevant device(s) are: product id: neu_unknown_lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) regarding a trial patient in a clinical study (sdy).It was reported that, when the trial lead was explanted on (b)(6) 2018, there was a purulent discharge noted.The clinical diagnosis was infection/cellulitis.The patient was referred to the er to rule out sepsis.No device issues or further complications were reported or anticipated.On (b)(6) 2018 (rep): no new information.
 
Additional Manufacturer Narrative
Product id: neu_unknown_lead, lot# unknown, explanted: (b)(6) 2018, product type: lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp) and via a manufacturer representative.It was reported that laboratory testing and results found sparse growth of staphylococcus aureus from the culture, and the patient was admitted to the hospital from (b)(6) 2018 to (b)(6) 2018 and treated for the bacterial staph infection.The patient returned for a follow-up visit and no further complaint of an infection was noted.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp) and via a manufacturer representative.It was reported that the reported infection/cellulitis was at the implantation site.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp).It was reported that the outcome of the event was resolved without sequelae as of (b)(6) 2018.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp) in a clinical study.It was reported that the patient was referred to the er on (b)(6) 2018.They were given medications, but the lead was explanted and not replaced on that date.This resulted in in-patient hospitalization and an emergency room visit.This event was noted to be related to the implant procedure/surgery and anesthesia.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8209123
Report Number3007566237-2019-00002
Device Sequence Number2027412
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer02/18/2019
02/18/2019
05/08/2019
05/16/2019
08/15/2019
09/29/2020
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/20/2019
02/20/2019
05/09/2019
05/21/2019
08/23/2019
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Weight147